Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 392, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 4, 2008, 12:18 AM CDT for Lincoln County, Nebraska. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2008, 12:18 AM CDT (05:18 UTC)
- Expired
- Aug 4, 2008, 1:15 AM CDT
- In force
- 57 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Lincoln County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 12:20 AM CDT | HAIL 0.75 | Maxwell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 7:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 2755 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 040518
SVRLBF
NEC111-040615-
/O.NEW.KLBF.SV.W.0392.080804T0518Z-080804T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1218 AM CDT MON AUG 4 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF NORTH PLATTE...
* UNTIL 115 AM CDT
* AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MAXWELL...OR 12 MILES EAST OF NORTH PLATTE...AND MOVING EAST AT 13
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN LINCOLN COUNTY AT 1230 AM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR WESTERN NEBRASKA.
LAT...LON 4122 10082 4137 10024 4105 10023 4104 10021
4098 10021 4098 10027 4098 10028 4096 10072
TIME...MOT...LOC 0519Z 251DEG 11KT 4115 10052
$$
SPRINGER2 follow-up statements
000
WWUS53 KLBF 040543
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1243 AM CDT MON AUG 4 2008
NEC111-040615-
/O.CON.KLBF.SV.W.0392.000000T0000Z-080804T0615Z/
LINCOLN NE-
1243 AM CDT MON AUG 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHEASTERN LINCOLN COUNTY...
AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 15 MILES NORTH OF BRADY...OR 15 MILES SOUTHWEST OF ARNOLD...
MOVING EAST AT 30 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR WESTERN NEBRASKA.
LAT...LON 4122 10082 4137 10024 4105 10023 4104 10021
4098 10021 4098 10027 4098 10028 4096 10072
TIME...MOT...LOC 0543Z 262DEG 26KT 4123 10031
$$
SPRINGER000
WWUS53 KLBF 040612
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
112 AM CDT MON AUG 4 2008
NEC111-040621-
/O.EXP.KLBF.SV.W.0392.000000T0000Z-080804T0615Z/
LINCOLN NE-
111 AM CDT MON AUG 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY
WILL EXPIRE AT 115 AM CDT/1215 AM MDT/...
THE STORM THAT PROMPTED THE WARNING HAD MOVED OUT OF LINCOLN COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR WESTERN NEBRASKA.
THUNDERSTORMS WITH MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH AT
LEAST 3 AM CDT.
LAT...LON 4122 10082 4137 10024 4105 10023 4104 10021
4098 10021 4098 10027 4098 10028 4096 10072
TIME...MOT...LOC 0611Z 262DEG 26KT 4126 10004
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:32 PM CDT, 9 hours 46 minutes earlier.
Area forecast discussion, Aug 3, 2:32 PM CDT, 9 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 232 PM CDT SUN AUG 3 2008 .SYNOPSIS... SURFACE LOW CENTERED OVER SOUTH CENTRAL SOUTH DAKOTA. TROUGH AXIS INTO SOUTHWEST NEBRASKA AND TRAILING COLD FRONT INTO NEBRASKA PANHANDLE. && .DISCUSSION... MODELS IN GOOD AGREEMENT IN NEAR TERM. HAVE TRENDED TOWARDS NAM SOLUTIONS BECAUSE OF ONGOING PRECIPITATION. TEMPERATURES IN THE NORTHERN PLAINS IN THE 70S TO LOW 80S. DEFINITELY SOME COOLER AIR WITH THE SYSTEM. WILL CONTINUE SCHC POPS MAINLY NORTH TONIGHT ALONG FRONTAL BOUNDARY WITH ONGOING PRECIPITATION. BETTER DYNAMICS ALONG THE SD NE BORDER. WILL CONTINUE POPS THROUGH THE DAY ON MONDAY AS FRONT LIES ACROSS THE FORECAST AREA AND A STRONG UPPER WAVE DRIVES THROUGH THE NORTHERN PLAINS. TEMPERATURES TO COOL INTO THE 80S ON TUESDAY WITH COOL HIGH PRESSURE OVERHEAD. CHANCES OF PRECIPITATION SHIFT TO THE PANHANDLE IN UPSLOPE. EXTENDED WEDNESDAY THROUGH SUNDAY A STRONG WAVE DROPS INTO THE GREAT LAKES TROUGH AND INTERACTS WITH BOUNDARY OVER SOUTHWEST NEBRASKA KEEPING COOLER TEMPERATURES IN THE 80S ABD A CHANCE FOR PRECIPITATION IN THE FORECAST THROUGH THE END OF THE WORK WEEK. && .AVIATION... WEAK COLD FRONT ACROSS THE AREA THIS AFTERNOON AND WILL CONTINUE TO DRIFT SOUTHEAST. SCT MID TO HIGH CLOUDS AND NORTH WINDS ON THE NORTH SIDE OF THE FRONT...SKC AND SOUTHWEST WINDS TO THE SOUTH. ISOLD TSRA POSSIBLE AGAIN THIS AFTERNOON...WITH INITIATION OVER THE HIGHER TERRAIN TO THE WEST THEN MOVING NORTHEAST ACROSS THE REGION. ISOLD NATURE WILL KEPT MENTION OF THUNDER OUT OF TAFS...HOWEVER WILL HAVE A CB ATTACHED TO THE CLOUDS. MODELS HINT WITH HIGHER RH IN THE LOW LEVELS DEVELOPING LATE TONIGHT/EARLY MORNING AND MAY SEE POCKETS OF MVFR CIGS EFFECT BOTH TAF SITES...KLBF AND KVTN...HOWEVER CONFIDENCE IS LOW THIS FAR OUT THUS A SCT LOW CIG IN TAF ATTM. WILL REFINE IN THE NEXT FORECAST PACKAGE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK/POWER
Hazardous weather outlook, Aug 3, 3:28 PM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 PM CDT SUN AUG 3 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-042030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 328 PM CDT SUN AUG 3 2008 /228 PM MDT SUN AUG 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. WIND DAMAGE IS THE MAIN CONCERN. DANGEROUS CLOUD TO GROUND LIGHTNING IS LIKELY ALSO. A WEAK COLD FRONT WILL STALL ACROSS THE REGION AND ACT AS A FOCUS FOR STORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...TUESDAY AND WEDNESDAY...A STATIONARY FRONT WILL CONTINUE TO ACT AS A FOCUS FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS LATE IN THE DAY OR AT NIGHT. LARGE HAIL AND WIND DAMAGE ARE THE MAIN CONCERN BUT LOCAL STORM ENVIRONMENTS MAY SUPPORT THE DEVELOPMENT OF A BRIEF TORNADO. A VIGOROUS CLOUD TO GROUND LIGHTNING DISPLAY MAY DEVELOP AFTER THE VERY HOT DRY WEATHER OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:12 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| Aug 3, 11:49 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 41 min |
| Aug 4, 12:29 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 61 min |
| Aug 4, 12:39 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 66 min |
| Aug 4, 12:51 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 54 min |
| Aug 4, 4:23 PM CDT | River Flood Warning | LBF | Lincoln | 6 days |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.